MAUDE Adverse Event Report: SPROTTE; SPINAL NEEDLE, SINGLE USE

SPROTTE; SPINAL NEEDLE, SINGLE USE
Model Number 021163-29A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on risk assessment and clinical evaluation report file is considered as closed.
 
Event or Problem Description
Irn#: (b)(4).Whilst performing a spinal anaesthetic procedure, the needle fell apart in the anaesthetists hands meaning that a section of the needle was left behind in the patient.All but 5mm of the 90mm needle was left inside the patients back (spine).First attempt at spinal, deep bony resistance encountered.Needle engaged in ligament as would be expected.Needle withdrawn to be repositioned.Noticed that needle appeared incomplete.Only stylet appeared to be visible on withdrawal, without accompanying needle.Needle fracture seen clearly at hub.Fractured needle seen protruding from patient.Request made for scrub kit, in particular artery forceps.Needle firmly grasped and removed, without excessive force intact and straight.Pictures taken.Retained for examination.On examination, needle appears intact.Sprotte tip of needle clearly seen, with straight shaft and clear shear point at hub.Low probability of retained item.Patient allowed to sit up and reassured.Further spinal attempted at lower interspace on second attempt.Details of injury (to patient, carer or healthcare professional): no injuries noted to the patient or the health professional.The anaesthetist managed to grasp the 5mm protruding from the patients skin with a small pair of forceps and removed it safely.He was happy that all components were present and nothing was left in the patient.As a precaution a ct scan was carried out on the advice of the on call radiologist.

Brand Name
SPROTTE
Common Device Name
SPINAL NEEDLE, SINGLE USE
MDR Report Key11989381
Report Number9611612-2021-00006
Device Sequence Number10993916
Product Code BSP
UDI-Device Identifier04048223052679
UDI-Public04048223052679
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number021163-29A
Device Catalogue Number021166-29A
Device Lot Number1344
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;